Thunderstorm Wind, Escambia
- When
- October 13, 4:35 PM CST to 4:40 PM CST
- Where
- Escambia County, Molino
- Measured
- 60 kt (69 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.717, -87.317
Trees down west of Molino.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 3:42 PM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 442 PM CDT SAT OCT 13 2001 SQUALL LINE RACING WEST TO EAST THROUGH THE FORECAST AREA WITH TWO TORNADO WATCHES IN EFFECT UNTIL 6 PM. NOT TOO MUCH TIME TO DISCUSS DETAILS OF FORECAST...BUT HAVE BASICALLY SPLIT ZONES WEST/EAST TO COVER POPS AND WIND SHIFT. MENTION OF SEVERE WEATHER HAS BEEN LEFT IN THE FORECAST FOR THIS EVENING ACROSS THE ENTIRE CWA. CATEGORICAL POPS WILL REMAIN IN THE FORECAST OVERNIGHT...MAINLY SOUTHEAST OF INTERSTATE-65...WITH DECREASING CHANCES OVERNIGHT TO THE NORTHWEST OF THE HIGHWAY. CLEARED SKIES OUT FOR SUNDAY WITH WINDS BECOMING NORTHWEST AROUND 15 MPH. DRY AND COOL THROUGH MIDWEEK...THEN CONTINUED TO DRY WITH A WARMING TREND LATER IN THE WEEK. MARINE...WILL KEEP WINDS AND SEAS HIGH AS PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AHEAD OF APPROACHING COLD FRONT. GUST TO NEAR GALE FORCE WILL BE MENTIONED FOR TONIGHT. FROPA EXPECTED ON SUNDAY MORNING WITH SCATTERED SHOWERS AND STORMS ENDING. /22 PRELIM NUMBERS... MOB UU 065/077 052/076 052 22+00 PNS UU 069/079 056/076 054 22+10 DTS UU 071/080 060/076 058 22+20 GZH UU 065/077 049/075 049 22+-0 2R0 UU 061/076 049/076 050 22+00 61A UU 065/076 049/076 049 22+00 .MOB... AL...SCA GMZ630-650-670 TONIGHT. FL...SCA GMZ655-675 TONIGHT. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT SAT OCT 13 2001 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT... AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT. NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT. THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN. A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO RUN ONE TO TWO FEET ABOVE NORMAL. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER SEAWARD INTO DEEPER WATER. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 SW FOLEY AL TORNADO
10/13/01 BALDWIN LARGE TORNADO ON THE
GROUND. REPORTED BY LAW
ENFORCEMENT.
1238 PM FORT MORGAN AL TORNADO
10/13/01 BALDWIN NEAR PLANTATION. REPORTED
BY PUBLIC.
0730 AM FAIRHOPE AL WIND DAMAGE
10/13/01 BALDWIN ROOF OFF BARN ON PECAN ST.
REPORTED BY EMA.
0733 AM MONTROSE AL WIND DAMAGE
10/13/01 BALDWIN TREES BLOWN DOWN ON
SEVERAL HOUSES AND GARAGE
DOOR BLOWN IN AT SCENIC
HWY 98 AND CEDAR RD.
DEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAPHNE AL TORNADO
10/13/01 BALDWIN TORNADO TOUCHDOWN REPORTED
BY EMA
0228 PM PENSACOLA FL TORNADO
10/13/01 ESCAMBIA TORNADO TOUCHDOWN ON ROUTE
29 AROUND 6397 PENSACOLA
BOULEVARD.
REPORTED BY PENSACOLA
FIRE DEPT.
304 PM GULF BREEZE FL TORNADO
10/13/01 SANTA ROSA WATERSPOUT MOVED ONSHORE
NEAR GULF BREEZE.
REPORTED BY SANTA ROSA
EMA OFFICIALS.
315 PM WAYNESBORO MS WIND DAMAGE
10/13/01 WAYNE TREES DOWNED BY HIGH
THUNDERSTORM WINDS.
342 PM PERKINSTON MS 1.75 INCH HAIL
10/13/01 STONE COVERED THE GROUND.
REPORTED BY STONE COUNTY
911.
400 PM BUTLER AL WIND DAMAGE
10/13/01 CHOCTAW SEVERAL REPORTS OF TREES
DOWN ACROSS COUNTY.
443 PM 5 SW MILTON FL TORNADO
10/13/01 SANTA ROSA TORNADO REPORTED BY EMA
OFFICIALS AT
INTERSTATE 10...EXIT 7
AT AVALON BOULEVARD.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down west of Molino.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270044.